[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1987

Minoxidil-Induced Systemic Lupus Erythematosus

Author Affiliations

From the Medical College of Pennsylvania (Drs Tunkel, Shuman, Popkin, and Hoffman) and Frankford Hospital (Dr Seth), Philadelphia.

Arch Intern Med. 1987;147(3):599-600. doi:10.1001/archinte.1987.00370030197041
Abstract

• A patient treated for two months with the antihypertensive agent minoxidil developed pleural and pericardial effusions in association with a positive antinuclear antibody titer. No evidence of central nervous system or renal involvement was present, and results of specific tests for idiopathic systemic lupus erythematosus, including anti—double-stranded DNA and anti—Smith antibodies, were negative. Complement levels were normal. The patient's clinical picture improved and titers of antinuclear antibody decreased after discontinuation of minoxidil therapy, suggesting that minoxidil induced a lupuslike syndrome in this patient.

(Arch Intern Med 1987;147:599-600)

×